MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES DIRECT DRIVE REPOSABLE GRASPERS; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC

APPLIED MEDICAL RESOURCES DIRECT DRIVE REPOSABLE GRASPERS; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Model Number C4120
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: hiatus hernia repair.Event description: grasping tissue and bowel during hiatus hernia repair, no different to any other case.Surgeon regularly uses 2x atrax graspers in every hiatus hernia repair and has never had an issue.Surgeon moved the camera and noticed that the grasper was not grasping as usual.When he moved the camera, he noticed the blue latis pad in the corner of the screen.Upon checking the grasper, the pad had fallen off and into the patient's abdominal cavity, of which he retrieved.There was no clinical impact to the patient as a result of the event as latis pad was found and retrieved from patient.Surgeon retrieved latis pad from patient and reported via hospital reporting (risk man) and advised all relevant personnel as per hospital policy.Intervention: latis pad from grasper detached from main shaft and was removed by surgeon.Patient status: stable.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed that the pad was fully dislodged from the jaw.Based on the condition of the returned unit, it is possible that the reported event was caused by adhesive failure at the latis to adhesive surface interface.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.
 
Event or Problem Description

Brand Name
DIRECT DRIVE REPOSABLE GRASPERS
Common Device Name
LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21318216
Report Number2027111-2025-00342
Device Sequence Number12742063
Product Code NWV
UDI-Device Identifier00607915116866
UDI-Public(01)00607915116866
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC4120
Device Catalogue Number101476259
Device Lot Number1525804
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANOTHER ATRAX GRASPER.; DEBAKEY BOWEL GRASPER.; [COMPETITOR] ENERGY DEVICE.
Patient SexUnknown